Alert archive / Alabama / Special Marine Warnings in 2021
Special Marine Warning 247, NWS Mobile, AL
NWS Mobile, AL issued this special marine warning at Aug 4, 2021, 9:45 AM CDT. It was in force for 90 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2021, 9:45 AM CDT (14:45 UTC)
- Expired
- Aug 4, 2021, 11:15 AM CDT
- In force
- 90 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
The radar
The Eglin Afb radar (KEVX), 130 km from the middle of the area, began a volume at 14:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 2.8 hours before the alert went out and 257 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 452 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 804 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
521
WHUS54 KMOB 041445
SMWMOB
GMZ675-041615-
/O.NEW.KMOB.MA.W.0247.210804T1445Z-210804T1615Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Mobile AL
945 AM CDT Wed Aug 4 2021
The National Weather Service in Mobile has issued a
* Special Marine Warning for...
Waters from Okaloosa-Walton County Line to Pensacola FL from 20 to
60 NM...
* Until 1115 AM CDT.
* At 943 AM CDT, strong thunderstorms capable of producing
waterspouts were located along a line extending from 14 nm
southwest of Oriskany Reef to 17 nm southeast of Okaloosa Deep
Water Reef, moving east to southeast at 5 knots.
HAZARD...Waterspouts and wind gusts 34 knots or greater. The
threat is expected to diminish after 1130 AM CDT.
SOURCE...Radar.
IMPACT...Waterspouts can easily overturn boats and create locally
hazardous seas. Small craft could be damaged in briefly
higher winds and suddenly higher waves.
* Strong thunderstorms will remain over mainly open waters.
LAT...LON 2970 8716 2989 8717 2983 8640 2949 8640
TIME...MOT...LOC 1443Z 285DEG 7KT 2982 8713 2972 8636
WATERSPOUT...POSSIBLE
HAIL...0.00IN
WIND...>34KTS
$$1 follow-up statement
387
FZUS74 KMOB 041517
MWSMOB
Marine Weather Statement
National Weather Service Mobile AL
1017 AM CDT Wed Aug 4 2021
GMZ675-041615-
/O.CON.KMOB.MA.W.0247.000000T0000Z-210804T1615Z/
1017 AM CDT Wed Aug 4 2021
...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 1115 AM CDT...
For the following areas...
Waters from Okaloosa-Walton County Line to Pensacola FL from 20 to 60
NM...
At 1016 AM CDT, thunderstorms capable of producing waterspouts were
located along a line extending from 16 nm south of Oriskany Reef to
18 nm south of Okaloosa Deep Water Reef, moving southeast at 5 to 10
knots.
HAZARD...Waterspouts and wind gusts 34 knots or greater.
SOURCE...Radar indicated.
IMPACT...Waterspouts can easily overturn boats and create locally
hazardous seas. Small craft could be damaged in briefly
higher winds and suddenly higher waves.
LAT...LON 2960 8680 2987 8691 2983 8640 2949 8640
TIME...MOT...LOC 1516Z 296DEG 9KT 2978 8692 2968 8642
WATERSPOUT...POSSIBLE
HAIL...0.00IN
WIND...>34KTS
$$What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special marine warning went out at Aug 4, 6:39 AM CDT, 3 hours 6 minutes earlier.
Area forecast discussion, Aug 4, 6:39 AM CDT, 3 hours 6 minutes before
Area Forecast Discussion National Weather Service Mobile AL 639 AM CDT Wed Aug 4 2021 .AVIATION... 12Z issuance...VFR conditions will generally prevail through the next 24 hours. Localized brief reductions in ceilings and visibility can be expected this morning in patchy fog and again this afternoon around VCTS. /13 && .PREV DISCUSSION... /issued 511 AM CDT Wed Aug 4 2021/ NEAR TERM UPDATE /Now Through Thursday/...Currently, a mean upper level trough is analyzed over the eastern Conus. A weak surface front stalled over the northern Gulf coast, embedded in a mean surface trough over the northern Gulf Coast/northern Gulf. Guidance is advertising a surface low forming over the north-central Gulf today. From there, the broad low is either maintained over the northwestern Gulf (GFS, ECMWF, and HREF), or organizes into a more significant closed low and heads towards the western Florida Panhandle (NAM, RAP, SREF). In any solution, south to southeasterly flow returns to the northeastern Gulf coast, with some moisture pushing back into the southeastern quarter of the forecast area, southeast of I-65. With such differing solutions, am leaning towards the drier solutions, with the latest soundings from surrounding offices advertising stronger north to northeasterly flow over the Southeast currently, helping to maintain the dry push over the forecast area. This will place the best PoPs along and south of the coast, with a bit of a northerly push over areas southeast of I-65. With the drier airmass over the majority of the forecast area, the diurnal temperature range will see a bit of an increase from seasonal norms. Low temperatures ranging from the mid 60s northwest of the Alabama River to mid 70s close to the coast are expected tonight and Wednesday night. High temperatures will see an uptick, with around 90 to low 90s expected this afternoon, low to mid 90s expected Thursday. /16 SHORT TERM /Thursday night Through Friday night/...A brief period of zonal flow aloft is expected on Thursday night before another upper level trough begins to move into the region from the central CONUS on Friday. The surface boundary that has been situated across the forecast area continues to linger over the Gulf/coast Thursday night and will maintain precipitable water values as low as 1.1 to 1.5 inches across interior locations. Moisture will be higher (1.5-1.8 inches) along the coast as these locations are in closer proximity to the surface boundary. A few showers and storms will therefore be possible overnight Thursday, mainly along the coast and Gulf waters. South to southwest flow returns on Friday as the upper level trough moves into the region. This upper level flow in combination with the dissipating surface boundary will bring a surge of moisture into the area, causing an increase in PWAT's to around 1.7 to 2.2 inches. The timing of ascent with shortwave perturbations embedded within the southerly flow remain a bit uncertain, so for now kept POPs mostly between 30-40% coverage across much of the region Friday afternoon. Coverage is expected to decrease inland on Friday night with isolated to scattered showers and storms favored mainly over the coast and Gulf. Overnight lows on Thursday and Friday will continue to range from the upper 60s to lower 70s inland with mid to upper 70s along the immediate coast. Highs during the day Thursday will be in the upper 80s to lower 90s. /14 EXTENDED TERM /Saturday Through Tuesday/...An upper level trough should continue to progress eastward across the Deep South Saturday but should get a push to the east of our region by Saturday night (the latest GFS is a little slower with the eastward progression of the trough). Ridging aloft may tend to build across the north central Gulf Coast region late this weekend into the early part of next week, with the EURO indicating stronger ridging aloft Monday into Tuesday. At the surface, the weak low level front/boundary that had been laying across the region for the past several days dissipates with surface ridging building into the area from the east. Deep layer moisture will be increasing during the extended term with a general southerly low level flow, and instability will be sufficient to maintain typical scattered coverage of showers and thunderstorms in the forecast each day. Precip should follow the normal summertime diurnal pattern, with showers and storms most widespread during the afternoon and evening hours, but isolated coverage may persist overnight near the coast and over the Gulf waters. Daytime highs should be quite warm, mainly in the lower 90s for most locations, but some upper 80s along the immediate coast and perhaps some mid 90s over interior southeast Mississippi as well as portions of southwest and south central Alabama. Higher dewpoints/afternoon humidity may result in heat index values climbing back into the 100-107 range Sunday through Tuesday. Overnight lows continue to be in the low to mid 70s over interior locations, mid to upper 70s near and along the coast. /12 MARINE...No impacts forecast except for higher winds and waves near scattered to occasionally numerous showers and thunderstorms. /13 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 8:25 AM CDT | Special Marine Warning | MOB | 95 min | |
| Aug 4, 9:07 AM CDT | Special Marine Warning | MOB | 83 min | |
| Aug 4, 5:25 PM CDT | Areal Flood Advisory | MOB | Okaloosa | 110 min |
Nearby
Special Marine Warnings in Alabama, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.